The indications of drug allergy arise if allergic to a specific drug. The indications of these reactions tend to vary from the other side effects of the drug. The reactions range from minor to significant with indications of anaphylaxis as the most dangerous.
Most drug allergies will not trigger symptoms upon initial use of the drug. Generally, the drug can be used several times without any reaction. Once a drug triggers a reaction, the symptoms typically arise soon after taking it. As for the indications of anaphylaxis, it typically starts within minutes of using one.
What are the minor indications of drug allergy
During a minor reaction, the individual might have one or several of the following symptoms:
- Skin rash
- Itchy skin or eyes
- Joint pain or swelling
- Tender lymph nodes
What are the severe symptoms?
The severe symptoms often suggest a dangerous reaction known as anaphylaxis. The reaction affects several of the bodily functions. The symptoms include:
- Swollen lips, mouth or eyelids
- Tightening of the throat and difficulty breathing
- Abdominal pain
- Dizziness or lightheadedness
- Nausea, vomiting or diarrhea
If any of the symptoms of a severe reaction to a drug arise, it is vital to seek immediate emergency care.
When to consult a doctor
A doctor should be consulted any time an individual experiences an unforeseen symptom from any drug. The minor symptoms typically stop once the drug is no longer used. Nevertheless, the individual should not stop using a drug without consulting a doctor first.
The doctor will also rule out other potential causes of the symptoms. This can help the doctor confirm the precise cause of the symptoms so that the appropriate treatment can be given.
Always bear in mind that various drugs can trigger a reaction. It is vital that a doctor knows the complete medical history of the individual when prescribing drugs. The individual should also inform the doctor of any allergies including reactions to any medications in the past.